Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had unprotected sex after cesarean. What should I do to avoid pregnancy?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Thu, 20 Dec 2012 in Birth Control
Question: MY wife age 23 years, she is nursing mother, baby age is 7 months one week. she had ceasaraian 7 months, doctor advised not have sex until six month and advised for copper t . but she never taken copper t treatment. now we had unprotected sex only one time day before yesterday. can you please advice, what will be the impact of it and what are the ways to avoid pregnancy. since she had ceasarian 7 months ago. we are residing in Bangalore. If she has to take any medicine please let us know the medicine available in Bangalore.will it have any impact on baby after taking medicine of it.



doctor
Answered by Dr. Timothy Raichle 34 minutes later
Hello, I would be happy to help you with your question.

From what you are saying, your wife is 23 years old and had a child by Cesarean Section over 7 months ago. Unless there was some concern that you are not telling me about, there is NO REASON why she cannot have sexual intercourse at this time. It is completely safe from the standpoint of a Cesarean Section that long ago.

With regard to recent intercourse, while it is possibly to get pregnant while breast-feeding, the chances are very low. What I think that you are asking is whether it is possible to take emergency contraception to avoid pregnancy with the recent unprotected intercourse. The medications typically used for this would NOT be harmful to take while breast-feeding. I would say, though, that you should consult a doctor regarding the medications that are available to you and to make sure that she takes it correctly

If I have mis-understood any part of your question, please let me know with a followup question. I hope that this helps you!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Timothy Raichle 1 hour later
doctor
you mean to say that we need to consult local doctor for medication available in our locality
one more question
what will be the sign of pregnancy during breast feeding
doctor
Answered by Dr. Timothy Raichle 7 minutes later
Yes, if you are referring to emergency contraception medication, then I would recommend asking a local doctor about what is available by prescription or over-the-counter. You could certainly call a local Pharmacist (anonymously) and ask the same question. Emergency contraception should be taken within 72 hours of unprotected intercourse, so I would not delay too much more on this.

With regard to signs of pregnancy during breast-feeding, this is a great question. The signs might be a small amount of bleeding (implantation bleeding) and eventually symptoms of breast tenderness and nausea. These symptoms would probably occur about 2-3 weeks after conception.

I hope this helps. Let me know and I will help you until you are satisfied.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Timothy Raichle 5 hours later
can you please explain what is implantation bleeding.
please suggest best contraceptive method to avoid pregnancy

at last please tell us the best approach for this problem
doctor
Answered by Dr. Timothy Raichle 4 hours later
Thank you for the followup. Here are the answers to your questions:

1. Implantation bleeding occurs when a pregnancy is "implanting" in the wall of the uterus. It usually occurs about 2-3 weeks after conception and involves a small amount of spotting and cramping over the course of a day or two.

2. Birth control can be used while a women is breast-feeding. Traditionally we have stuck with either non-hormonal methods (IUD's) or progesterone only forms of birth control (the "mini-pill", or the Depo-provera shot).

3. As I stated before, the chance of pregnancy is extremely small. You are beyond the window to use emergency contraception to abort a potential pregnancy, so I would proceed as follows:

a. Check a pregnancy test in a couple of weeks as I stated above
b. Consider having an IUD placed or start some other form of progesterone only birth control (available through her doctor)
c. Until she is on birth control, use condoms

I hope this helps. Please ask if you have additional questions!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Provera

doctor1 MD

Good evening, I m here to inquire about a problem that I ve been having trouble dealing with. I m currently on a type of birth control called a depo shot taken every 3months. Ever since then, my periods have been light but for a longer time span. There s also no more blood clots. There are times where my partner and I would preform sex and it d bleed but it s very diluted, but most of the time it s just looks like he slaughter something. It s very bloody, sometimes it bleeds out brown. There are also times where it won t bleed for up to 3-4days but then suddenly bleed out of no where. My partner and I haven t had intercourse with anyone else so it wouldn t be an STD, right? Is it a hormonal imbalance from the birth control shot? I ve been taking alot of vitamins also, does that account for anything? It s been 2weeks since my period has ended but i m still having bleeding, even without intercourse coming into play. What can I do to make this go away?

doctor1 MD

HI, its been a year since ive gotten off of the depo shot an I have not had a consistent menstrual cycle since. Ive been back an forth on the shot for at least 3 years lasting one consecutive. For the entire 8 months after getting off the depo I spottted. The colors changed from bright red to a very dark brown. This last month an a half I have not been spotting at all a week ago I started noticing a thick milky like white discharge when I use the bathroom an wipe. For the entire year an a half ive been with my boyfriend we have not used protection an I have never been pregnant. Could you please help me

doctor1 MD

For the past 5 months I have been experiencing strange bumps and a skin rash. I first noticed it as what appeared as hives on my butt, it spread to all over my butt. After a couple months of constantly searching for an answer I went to the doctor. They said it looked like hives and could be an allergic reaction. I was prescribed a steroid cortisone cream which cleared the bumps but they returned once I stopped using it. The last month my legs have been extremely itchy with small bumps on the back of my legs. I just got another depo shot and it seemed to make it worse. There are red bumps everywhere on my lower body. Could this be due to my depo shot that I started late September?

doctor1 MD

Hi i been on the depo shot for one month and missed my period now im having brown and red and sometimes like pink spotting whats going on how can i stop it. The bleeding will be alil to alot then stop and then its brown and turn red and pink but mostly brown but its on and off all day

doctor1 MD

I read research that etonogestrel stop sperm production oin males so is it ok to use etonogestrel implant? Will the effect on males will be the same as estradiol valerate and depo provera? Thanks

doctor1 MD

Hi doctor hope u are fine. It's been long. Doctor I am late on my period by 10 days I did a pregnancy test it came out negative. I am getting very sharp and dull pains on my pelvic it's very sore like really sharp pains. I went today to the...

doctor1 MD

I had a surgery that went all wrong back in February of 2016, and I need an OBGYN surgeon familiar with myomectomy, laproscopic surgery to look at my medical records and determine if there was a deviation in the proper standard of care, and be...